Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for cystic acne

Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

default
Posted on Mon, 2 Nov 2015 in General Health
Question: I have a bump on the mid bottom side of my penis and it's freaking me out. I had unprotected sex one time about a month ago. It isn't too big but it has some weight and it's red in the middle. It's the weekend so I can't go get it checked out so i'm posting this. I have no signs or symptoms of anything other than the bump. Please help me!
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
Most likely small boils or cystic acne.

Detailed Answer:
Hi,
Welcome to health care magic,

I have carefully seen the picture that you uploaded.

It is likely to be a small boil or cystic acne at the shaft of penis which would I keep as the first most possible diagnosis.

It would be very unlikely to be due to some STDs,so if you are bothered about it,then I would say not to worry.

However,appropriate blood tests will confirm the diagnosis.

Meanwhile,following treatment would be helpful till you visit to your doctor.

1) Antibiotic: You can take oral antibiotics like cephalosporins (cefadroxyl 500 mg or cefixime 200 mg) for a shorter course but for that,you will need prescription from some local doctor or GP.

2) Local antiseptic cream/ointment application:-

Clean off and wipe off the area clean and dry,following which apply local antiseptic like neosporin cream.

Take over the counter pain killer like tab.ibuprofen if you experience pain.

The bumps should start subsiding after 3 to 4 of ointment applications and oral medicines.

In case not, then it would be good to see dermatologist who will take complete history and thoroughly clinical examination with some relevant tests.

Hope this will help you.

Regards,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Sandip Kabra 1 hour later
Thanks for your reply. I was wondering why you think that it wouldn't be due to STDS? I hope that's the case, but I'm so worried at the moment. What would be the cause of the boil or cystic acne down there? And can they spread? Do you have a pretty good idea that it isn't herpes from the picture? Sorry for all the questions, just want to be sure!
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
Does not look to be herpes from the picture.

Detailed Answer:
Hello,
Thanks for the quick reply,

I mentioned that it is not likely to be related to STDs because of the reason you had a unprotected intercourse one month ago.

Boil occurs commonly due to bacterial infection (mostly staphylococcus aureus) in a person with poor nutrition or poor hygiene or might be problems with the immune system but the exact reason behind boil or cystic acne is not clear,it can occur anywhere in the body anytime without any particular reason.

From the picture,it does not look to be due to herpes or any other STDs as it looks like a just a small boil which can be treated easily with appropriate medications.

However,the lesion must be confirmed by relevant laboratory tests if this boil lasts longer despite treatment.

Hope this will help you.

Regards,





Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Ibuprofen

doctor1 MD

Cc: Rib pain Hist: Fell from ladder 4/11/2012 INCENTIVE SPIROMETER q 2 hr 3 - times MEDS: Percocet q 6 h Valium q 6 h Motrin 400 mg q 4 h Asprin q 4 h ACTIVITY LEVEL QUESTION? BEDREST WITH BATHROOM PRIVILEGES? OR LIGHT ACTIVITY ONLY? OR ACTIVITY WITH WEIGHT RESTRICTION? OR NORMAL ACTIVITY?

doctor1 MD

My left upper leg just above the knee feels like there is a band around it squeezing and is very painful. I have been taking 600mg of Ibuprofen once a day for the last 2 days with very little relief. My foot also began to swell last pm. I do exercise daily walking at a moderate pace (3.7-4.2mph) for 4-5 miles.

doctor1 MD

I had a rod placed in my femur 6 years ago it was fine for the first 4 years but after that I have had pain in it just about every day. I take ibuprofen for it but it this normal? I have had xrays docttors say it is fine but it sure doesnt feel fine.

doctor1 MD

I have just been prescribed Zydol 50mg (twice daily) to take for pain relief from leg ulcers. I am currently taking 6 x 30/500mg Co-codamol per day (once in the morning, lunch time and evening) and 3 x 400mg Ibuprofen if required during the day. I am not sure when to take the Zydol. Do I take it before co-codamol?

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...